Alert archive / California / Flash Flood Warnings in 2014
Flash Flood Warning 150, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 8, 2014, 5:28 AM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2014, 5:28 AM PDT (12:28 UTC)
- Expired
- Sep 8, 2014, 8:30 AM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 109 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 0.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2510 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
413
WGUS55 KVEF 081228
FFWVEF
CAC071-081530-
/O.NEW.KVEF.FF.W.0150.140908T1228Z-140908T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
528 AM PDT MON SEP 8 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN
CALIFORNIA...
* UNTIL 830 AM PDT
* AT 522 AM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM A THUNDERSTORM NEAR YUCCA VALLEY ON HIGHWAY 62 AND
AT KICKAPOO TRAIL. THE STORM PRODUCING FLASH FLOODING WAS NEARLY
STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
HIGHWAY 62 BETWEEN MORONGO VALLEY AND YUCCA VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3406 11657 3410 11660 3414 11647 3419 11644
3414 11638 3403 11647
$$
JS1 follow-up statement
750
WGUS75 KVEF 081345
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
645 AM PDT MON SEP 8 2014
CAC071-081352-
/O.CAN.KVEF.FF.W.0150.000000T0000Z-140908T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
645 AM PDT MON SEP 8 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME SOUTH
CENTRAL SAN BERNARDINO COUNTY...
ONLY LIGHT RAIN CONTINUES IN THE YUCCA VALLEY AREA WITH THE HEAVIEST
THUNDERSTORM CELLS WELL SOUTH OF THE AREA...SLOWLY MOVING AWAY.
ACCORDING TO CHP...HIGHWAY 62 IS NOW OPEN AND NO FURTHERN FLOODING
IS EXPECTED AT THIS TIME.
LAT...LON 3406 11657 3410 11660 3414 11647 3419 11644
3414 11638 3403 11647
$$
JSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 2:41 AM PDT, 2 hours 47 minutes earlier.
Area forecast discussion, Sep 8, 2:41 AM PDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 241 AM PDT MON SEP 8 2014 .SYNOPSIS...TROPICAL MOISTURE WILL BRING A CONTINUED CHANCE FOR THUNDERSTORMS TODAY WITH A RISK OF HEAVY RAIN AND FLASH FLOODING. A CHANCE OF STORMS WILL LINGER TUESDAY AND WEDNESDAY MAINLY EAST OF LAS VEGAS...THEN DRY WEATHER IS EXPECTED AREAWIDE THURSDAY AND FRIDAY. && .SHORT TERM...TODAY AND TONIGHT...MAIN CONCERN REMAINS HEAVY RAIN AND POTENTIAL FOR FLASH FLOODING. PRECIP WAS LIMITED TO SOUTHERN MOHAVE COUNTY AT 230 AM...BUT SURFACE OBS SHOWED DEWPOINTS IN THE 60S FROM LAS VEGAS SOUTH AND IN THE 50S FOR MUCH OF THE REST OF THE AREA. PRECIPITABLE WATER SENSORS SHOWED OVER TWO INCHES AT VIDAL TAPERING DOWN TO AN INCH AND A QUARTER AT DESERT ROCK...WELL ABOVE NORMAL THANKS TO THE INFLUENCE OF FORMER HURRICANE NORBERT. HIGH RESOLUTION MODELS CONTINUE TO FOCUS HIGHEST PRECIP AMOUNTS EAST OF A LINE FROM YUCCA VALLEY TO PAHRUMP TO RACHEL...BUT AM NOT WILLING TO DROP THE FLASH FLOOD WATCH FOR DEATH VALLEY OR BARSTOW AS THERE ARE SEVERAL AREAS THERE WHICH CAN FLOOD EVEN WITH RELATIVELY LITTLE RAIN IF IT FALLS IN A SHORT PERIOD OF TIME. DRIER AIR SHOULD START TO WORK INTO THE WESTERN CWA OVERNIGHT TONIGHT...WITH PRECIP CHANCES SLOWLY ERODING FROM WEST TO EAST. POINT TEMPERATURES TODAY WILL BE HIGHLY DEPENDENT ON CLOUDS AND PRECIP LOCATION/TIMING SO CONFIDENCE IS LOW. .LONG TERM...TUESDAY THROUGH SUNDAY. TUESDAY...THERE HAS BEEN CONSIDERABLE IMPROVEMENT IN THE MODEL MIXING RATIO [MOISTURE] FIELDS FOR TUESDAY COMPARED TO 24 HOURS AGO. THE CURRENT GUIDANCE FAVORS THE CHOSEN GUIDANCE FROM LAST NIGHT AND THUS ONLY MINOR CHANGES WERE NEEDED IN THE FORECAST. MUCH DRIER AIR IS FORECAST TO PUSH ACROSS THE AREA FROM THE NORTHWEST BEGINNING MONDAY NIGHT INTO TUESDAY MORNING. AS A RESULT...PRECIPITATION WILL TAPER OFF FROM WEST TO EAST THROUGH THE DAY. THE BEST CHANCES FOR PRECIPITATION WILL BE EAST OF A TONOPAH-PAHRUMP-BARSTOW LINE DURING THE MORNING HOURS...EAST OF A RACHEL-LAS VEGAS-YUCCA VALLEY LINE DURING THE AFTERNOON AND CONTINUING TO PUSH EAST DURING THE EVENING. AS FAR AS DYNAMICS ARE CONCERNED A PACIFIC SHORTWAVE AND ASSOCIATED 90KT JET WILL BE PUSHING SOUTHEAST ACROSS THE AREA. ACCORDING TO THE GFS AND ECMWF SOLUTIONS...LIFT FROM THESE FEATURES IS EXPECTED TO REACH A MAXIMUM DURING THE MORNING HOURS NORTH OF LAS VEGAS AND DURING THE AFTERNOON SOUTH OF LAS VEGAS. IT SHOULD BE NOTED THAT THE NAM IS ROUGHLY 6 HOURS FASTER WITH THIS PROGRESSION. INSTABILITY LOOKS MARGINAL AT THIS TIME...BUT WITH AMPLE DYNAMICS WE SHOULD SEE AT LEAST A FEW THUNDERSTORMS. THAT SAID I DON'T SEE A COMPELLING REASON TO EXTEND THE FLASH FLOOD WATCH JUST YET...WE WILL CONTINUE TO MONITOR. THERE IS FAIRLY GOOD CONSENSUS THAT AS THE JET SAGS SOUTH IT WILL CREATE AN AREA OF ENHANCED 0-6KM SHEAR...WITH A MAXIMUM OF 35-50KTS OVER LINCOLN...NORTHEASTERN CLARK...AND NORTHERN MOHAVE COUNTY BY 18Z THEN WEAKENING AS IT PUSHES INTO SOUTHERN UTAH AND NORTHERN ARIZONA DURING THE AFTERNOON. THUS...IF WE DO GET A FEW STORMS THIS SHEAR COULD SUPPORT A FEW ORGANIZED STORMS IN THESE AREAS DURING THE DAY. THESE MORE ORGANIZED STORMS COULD PRODUCE HEAVY RAIN...VERY GUSTY WINDS AND PERHAPS SOME HAIL. WEDNESDAY THROUGH FRIDAY...LEFT IN JUST A SLIGHT CHANCE OF PRECIPITATION ACROSS MAINLY SOUTHEASTERN MOHAVE COUNTY WEDNESDAY TO ACCOUNT FOR ANY RESIDUAL MOISTURE IN PLACE. OTHERWISE DRIER CONDITIONS AND REBOUNDING TEMPERATURES ARE EXPECTED THROUGH THE REMAINDER OF THE WEEK. NEXT WEEKEND...THERE CONTINUES TO BE SOME BACK AND FORTH IN THE OVERALL PATTERN AND MOISTURE GUIDANCE FOR NEXT WEEKEND. FOR THE MOMENT HAVE INTRODUCED SOME GHOST AND SLIGHT CHANCE POPS TO THE FORECAST FOR THE SOUTHEASTERN PORTION OF THE FORECAST AREA. WE WILL NEED TO CONTINUE TO WATCH AS MODELS COME INTO BETTER AGREEMENT. && .AVIATION...FOR MCCARRAN...THE BEST CHANCE OF THUNDERSTORMS AT THE TERMINAL TODAY SHOULD BE BETWEEN NOON AND 6 PM...WITH STORMS LIKELY ONGOING MUCH OF THE DAY IN THE PEACH SPRINGS CORRIDOR AND DEVELOPING IN THE REMAINING CORRIDORS BY NOON. WINDS WILL BE ERRATIC AND PRIMARILY DRIVEN BY THUNDERSTORMS. THERE WILL ONLY BE A SLIGHT CHANCE OF A THUNDERSTORM AT THE TERMINAL TUESDAY...BUT CHANCES WILL LINGER IN THE PEACH SPRINGS AND MORMON MESA CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORM CHANCES WILL BE GREATEST TODAY EAST OF A LINE FROM YUCCA VALLEY TO TONOPAH...WITH VERY HEAVY RAIN AND LOW CEILINGS BEING THE MAIN CONCERNS. THUNDERSTORM CHANCES WILL DECREASE FROM WEST TO EAST TONIGHT AND TUESDAY...AND SHOULD BE LIMITED TO MOHAVE COUNTY BY WEDNESDAY. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER TODAY. SPOTTERS IN MOHAVE COUNTY SHOULD REMAIN ALERT TUESDAY AND WEDNESDAY. && MORGAN/WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 5:34 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Sep 8, 8:53 AM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
| Sep 8, 9:04 AM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Sep 8, 9:37 AM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Sep 8, 11:33 AM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Sep 8, 11:45 AM PDT | Areal Flood Advisory | VEF | Inyo, San Bernardino | 3 hr |
| Sep 8, 1:20 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 3 hr |
| Sep 8, 1:53 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Sep 8, 1:58 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Sep 8, 2:18 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Sep 8, 3:18 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Sep 8, 3:21 PM PDT | Flash Flood Warning | VEF | San Bernardino | 5 hr |
Nearby
Flash Flood Warnings in California, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.